Myopathy and eosinophilic pneumonia coincidentally induced by treatment with daptomycin

Hideharu Hagiya, Kou Hasegawa, Kikuko Asano, Tomohiro Terasaka, Kosuke Kimura, Takahiro Nada, Eri Nakamura, Koichi Waseda, Yoshihisa Hanayama, Fumio Otsuka

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

A 34-year-old man with 22q11.2 deletion syndrome (DiGeorge syndrome) concurrently suffered from myopathy and eosinophilic pneumonia shortly after receiving daptomycin (DAP) for right-sided infective endocarditis. The simultaneous occurrence of these phenomena in relation to DAP therapy has not been previously well described. An allergic reaction was suspected as a possible etiology of these DAP-related complications. This case highlights the need for close observation in order to detect both musculoskeletal and respiratory disorders from the start of DAP therapy. Physicians should pay more attention to this new drug, which is expected to be frequently used in various clinical settings.

Original languageEnglish
Pages (from-to)525-529
Number of pages5
JournalInternal Medicine
Volume54
Issue number5
DOIs
Publication statusPublished - Mar 1 2015

Fingerprint

Daptomycin
Pulmonary Eosinophilia
Muscular Diseases
DiGeorge Syndrome
Therapeutics
Endocarditis
Hypersensitivity
Observation
Physicians
Pharmaceutical Preparations

Keywords

  • Daptomycin
  • Eosinophilic pneumonia (EP)
  • Musculoskeletal injury
  • Rhabdomyolysis

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Myopathy and eosinophilic pneumonia coincidentally induced by treatment with daptomycin. / Hagiya, Hideharu; Hasegawa, Kou; Asano, Kikuko; Terasaka, Tomohiro; Kimura, Kosuke; Nada, Takahiro; Nakamura, Eri; Waseda, Koichi; Hanayama, Yoshihisa; Otsuka, Fumio.

In: Internal Medicine, Vol. 54, No. 5, 01.03.2015, p. 525-529.

Research output: Contribution to journalArticle

Hagiya, Hideharu ; Hasegawa, Kou ; Asano, Kikuko ; Terasaka, Tomohiro ; Kimura, Kosuke ; Nada, Takahiro ; Nakamura, Eri ; Waseda, Koichi ; Hanayama, Yoshihisa ; Otsuka, Fumio. / Myopathy and eosinophilic pneumonia coincidentally induced by treatment with daptomycin. In: Internal Medicine. 2015 ; Vol. 54, No. 5. pp. 525-529.
@article{f131a51f5b234ffe90c73041453fc531,
title = "Myopathy and eosinophilic pneumonia coincidentally induced by treatment with daptomycin",
abstract = "A 34-year-old man with 22q11.2 deletion syndrome (DiGeorge syndrome) concurrently suffered from myopathy and eosinophilic pneumonia shortly after receiving daptomycin (DAP) for right-sided infective endocarditis. The simultaneous occurrence of these phenomena in relation to DAP therapy has not been previously well described. An allergic reaction was suspected as a possible etiology of these DAP-related complications. This case highlights the need for close observation in order to detect both musculoskeletal and respiratory disorders from the start of DAP therapy. Physicians should pay more attention to this new drug, which is expected to be frequently used in various clinical settings.",
keywords = "Daptomycin, Eosinophilic pneumonia (EP), Musculoskeletal injury, Rhabdomyolysis",
author = "Hideharu Hagiya and Kou Hasegawa and Kikuko Asano and Tomohiro Terasaka and Kosuke Kimura and Takahiro Nada and Eri Nakamura and Koichi Waseda and Yoshihisa Hanayama and Fumio Otsuka",
year = "2015",
month = "3",
day = "1",
doi = "10.2169/internalmedicine.54.3397",
language = "English",
volume = "54",
pages = "525--529",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "5",

}

TY - JOUR

T1 - Myopathy and eosinophilic pneumonia coincidentally induced by treatment with daptomycin

AU - Hagiya, Hideharu

AU - Hasegawa, Kou

AU - Asano, Kikuko

AU - Terasaka, Tomohiro

AU - Kimura, Kosuke

AU - Nada, Takahiro

AU - Nakamura, Eri

AU - Waseda, Koichi

AU - Hanayama, Yoshihisa

AU - Otsuka, Fumio

PY - 2015/3/1

Y1 - 2015/3/1

N2 - A 34-year-old man with 22q11.2 deletion syndrome (DiGeorge syndrome) concurrently suffered from myopathy and eosinophilic pneumonia shortly after receiving daptomycin (DAP) for right-sided infective endocarditis. The simultaneous occurrence of these phenomena in relation to DAP therapy has not been previously well described. An allergic reaction was suspected as a possible etiology of these DAP-related complications. This case highlights the need for close observation in order to detect both musculoskeletal and respiratory disorders from the start of DAP therapy. Physicians should pay more attention to this new drug, which is expected to be frequently used in various clinical settings.

AB - A 34-year-old man with 22q11.2 deletion syndrome (DiGeorge syndrome) concurrently suffered from myopathy and eosinophilic pneumonia shortly after receiving daptomycin (DAP) for right-sided infective endocarditis. The simultaneous occurrence of these phenomena in relation to DAP therapy has not been previously well described. An allergic reaction was suspected as a possible etiology of these DAP-related complications. This case highlights the need for close observation in order to detect both musculoskeletal and respiratory disorders from the start of DAP therapy. Physicians should pay more attention to this new drug, which is expected to be frequently used in various clinical settings.

KW - Daptomycin

KW - Eosinophilic pneumonia (EP)

KW - Musculoskeletal injury

KW - Rhabdomyolysis

UR - http://www.scopus.com/inward/record.url?scp=84923683872&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84923683872&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.54.3397

DO - 10.2169/internalmedicine.54.3397

M3 - Article

C2 - 25758082

AN - SCOPUS:84923683872

VL - 54

SP - 525

EP - 529

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 5

ER -